MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; TRAY, 25G WHIT SPINAL W/PHARM

MEDLINE INDUSTRIES LP; TRAY, 25G WHIT SPINAL W/PHARM
Catalog Number DYNJRA9034
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the facility on 1/27, "the incident that occurred on (b)(6) 2025 at (b)(6), involving a patient during an attempted spinal epidural procedure performed by the anesthesia provider.During the procedure, the provider introduced a 25g spinal needle/introducer into the patient's back.When the needle met resistance from the bone, it was withdrawn in an attempt to "walk" the needle off the bone to locate the center of the vertebral space.After several attempts, the needle/introducer was pulled back to reposition it, at which point the needle broke off a few centimeters from the connection to the plastic hub and became retained in the patient's back.As a result, the patient was transported to a local hospital for the removal of the retained needle from the lumbar area.The patient remained stable throughout the process and was discharged from the hospital same day, (b)(6) 2025".The facility stated this was a surgical procedure.A sample is not available for evaluation.It has been determined that the reported event caused or contributed to serious injury requiring medical intervention, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the facility on 1/27, "the incident that occurred on (b)(6) 2025 at (b)(6), involving a patient during an attempted spinal epidural procedure performed by the anesthesia provider.During the procedure, the provider introduced a 25g spinal needle/introducer into the patient's back.".

Common Device Name
TRAY, 25G WHIT SPINAL W/PHARM
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
alex mathew
three lakes drive
northfield, IL 60093-2753
2249317042
MDR Report Key21411022
Report Number1417592-2025-00091
Device Sequence Number15816496
Product Code OJH
UDI-Device Identifier10193489467574
UDI-Public10193489467574
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberDYNJRA9034
Device Lot Number24IBU377
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale
Patient Weight101 KG